Alert archive / Texas / Beach Hazards Statements in 2024

Beach Hazards Statement 9, NWS Houston/Galveston, TX

November 5, 2024Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Nov 5, 2024, 3:42 AM CST for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at Nov 5, 2024, 6:00 AM CST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2024, 3:42 AM CST (09:42 UTC)
In effect from
Nov 5, 2024, 6:00 AM CST
Expired
Nov 7, 2024, 7:00 AM CST
In force
49 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

833 
WHUS44 KHGX 050942
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
342 AM CST Tue Nov 5 2024

TXZ436>439-051745-
/O.NEW.KHGX.BH.S.0009.241105T1200Z-241106T1200Z/
/O.EXT.KHGX.RP.S.0038.000000T0000Z-241105T1200Z/
/O.CON.KHGX.CF.Y.0007.000000T0000Z-241105T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
342 AM CST Tue Nov 5 2024

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the Coastal Flood Advisory, minor coastal flooding. For 
  the Beach Hazards Statement, elevated water levels during 
  high tide and dangerous rip currents expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...For the High Rip Current Risk, until 6 AM CST early 
  this morning. For the Beach Hazards Statement, through late 
  tonight.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected. Rip currents can sweep even 
  the best swimmers away from shore into deeper water. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swim near a lifeguard and away from rocks, jetties, and piers. If
caught in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

TXZ214-313-335>338-051200-
/O.CON.KHGX.CF.Y.0007.000000T0000Z-241105T1200Z/
Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-
342 AM CST Tue Nov 5 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Minor coastal flooding.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$
4 follow-up statements
435 
WHUS44 KHGX 051559
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
959 AM CST Tue Nov 5 2024

TXZ436>439-060000-
/O.CON.KHGX.BH.S.0009.000000T0000Z-241106T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
959 AM CST Tue Nov 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide..

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Flooding of lots, parks, and roads 
  with only isolated road closures expected. Rip currents can sweep 
  even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol flags and
signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...SWIM PARALLEL TO
SHORE and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.


&&

$$
145 
WHUS44 KHGX 052015
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
215 PM CST Tue Nov 5 2024

TXZ436>439-060415-
/O.CON.KHGX.BH.S.0009.000000T0000Z-241106T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
215 PM CST Tue Nov 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Flooding of lots, parks, and 
  roads with only isolated road closures expected. Rip currents 
  can sweep even the best swimmers away from shore into deeper 
  water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol flags and
signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...SWIM PARALLEL TO
SHORE and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$
392 
WHUS44 KHGX 060415
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1015 PM CST Tue Nov 5 2024

TXZ436>439-061200-
/O.CON.KHGX.BH.S.0009.000000T0000Z-241106T1200Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1015 PM CST Tue Nov 5 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Flooding of lots, parks, and 
  roads with only isolated road closures expected. Rip currents 
  can sweep even the best swimmers away from shore into deeper 
  water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol
flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...SWIM PARALLEL TO
SHORE and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$
943 
WHUS44 KHGX 060747
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
147 AM CST Wed Nov 6 2024

TXZ436>439-061600-
/O.EXT.KHGX.BH.S.0009.000000T0000Z-241107T1300Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
147 AM CST Wed Nov 6 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...Dangerous rip currents, and elevated water levels at 
  times of high tide.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Thursday morning.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Flooding of lots, parks, and 
  roads with only isolated road closures expected. Rip currents 
  can sweep even the best swimmers away from shore into deeper 
  water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Nov 4, 11:12 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 4, 11:12 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1112 PM CST Mon Nov 4 2024

...New AVIATION...

.SYNOPSIS...
Issued at 351 PM CST Mon Nov 4 2024

A fall cold front is on its way, bringing with it the potential
for a line of showers and thunderstorms, some potentially strong
to severe as well as a day or so of cooler temperatures. Here are
the key points for the next week or so of weather:

- There is some potential for strong to severe thunderstorms, some
  producing locally heavy rainfall along and just ahead of the
  front as it comes through overnight. The greatest threat is to
  the north - areas north of a line from Columbus through Conroe
  to Livingston have a threat level 2 of 5 for severe storms,
  with a level 1 of 5 threat coastward of that line. For heavy
  rain, a threat level 2 of 4 is even farther north - from
  Huntsville northward.
- The front stalls offshore, and provides several days with a
  smattering of showers and isolated storms through the next
  several days. Rain chances at any one point will be relatively
  low, but never dry, with no expectations of severe storms or
  heavy rain.
- Finally, it will be important to keep an eye on the progress of
  now-Tropical Storm Rafael in the Caribbean Sea. While impacts
  are most likely to stay indirect and on Gulf waters, a closer
  approach to Southeast Texas can't be ruled out at this time.
  Keep up with the latest information from the National Hurricane
  Center and from this office for local impacts.

&&

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 351 PM CST Mon Nov 4 2024

Radar imagery showing scattered showers moving from south to north
through SE Texas this afternoon. Expecting this trend to continue
through the rest of the day.

In the meantime, further west of our area a cold front is making its
way through Central Texas. This frontal boundary will continue
pushing east towards SE Texas over the course of the day into the
overnight hours. Out ahead of the front, SE Texas lies in a warm
sector with strong southerly winds continuing to pull in moisture
from the Gulf. PW values through Tuesday morning are projected to
increase to 1.8-2.0" for much of the area.

Along with the deep layer of moisture in place, favorable dynamics
for strong to severe thunderstorms are in place over much of the
area ahead of this cold front. SPC mesoanalysis shows bulk shear
values increasing to around 40-45 kts later in the evening along
with SRH values of 150 m^2/s^2 and CAPE values in excess of 2000
J/kg.

Bulk shear vectors are running more parallel to the main forcing
mechanism (in this case the cold front), indicating that the mode of
thunderstorm development will be more linear (squall line). This
feature is beginning to develop further to our west, and will
continue east as mentioned earlier. One thing to note; however, is
the potential for a few discrete strong to severe thunderstorms to
develop out ahead of the front. While bulk shear vectors are more
southwesterly, satellite imagery shows a layer of clouds moving in
from the coast and running more perpendicular to these shear
vectors. This is associated more with discrete cells. The heating
that we have received today in between cloud cover along with
pockets of PVA may interact with CAPE/SRH/Bulk Shear and result in
the development of discrete cells out ahead of the front. These
would be the cells that we would need to keep an eye on with all the
parameters in place for strong to severe thunderstorms. Damaging
winds, large hail, and tornadoes will all be possible with these
storms.

SPC has maintained a SLIGHT risk over the Brazos Valley/Piney Woods
with a MARGINAL risk across the rest of SE Texas. The tornado risk
across the Brazos Valley/Piney Woods has increased from 2% to 5%
(makes sense given the 150-200 SRH values). While the tornado threat
is nonzero, the primary threat will be the damaging winds. DCAPE
values are in excess of 1000 J/kg which is usually what we look at
to determine the potential for severe winds.

In addition to the severe weather threat, there is a SLIGHT risk for
excessive rainfall across the Brazos Valley/Piney Woods and the NW
portion of Harris County. A Marginal risk is in place for the rest
of SE Texas.

Timing of these storms remains pretty similar to yesterday, with the
severe threat running from around 11p through the early morning
hours Tuesday (could still see a few strong storms around sunrise).
The bulk of the activity should move offshore during the afternoon
hours with lingering showers behind the front.

Temperatures tonight will be in the 60s inland to near 70 along the
coast. Tuesday's highs will be a bit cooler with temperatures in the
70s inland to near 80 along the coast. Northerly winds will draw in
cooler air for Tuesday night and bring lows into the 50s inland and
into the low 60s along the coast.

With the severe threat occurring during the overnight hours, make
sure to have multiple ways to receive alerts!

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 351 PM CST Mon Nov 4 2024

With the incoming cold front now having moved fully into the short
term portion of the forecast, the key features of the long term
is the vaguely unsettled midweek as the front stalls offshore,
then gradually gets pushed back northward as a weak warm front. At
the end of the week, we will have another cold front incoming, and
we may (or may not) have the implications of whatever becomes of
Tropical Storm Rafael. Though, to be honest, even if we do end up
having to more directly address Rafael, I'm not sure the
implications are all that intense - more on that a little later.
Ultimately, because of the general lack of certainty/clarity of
all the nuances at play here, plus the relative lack of difference
introduced by those nuances, I was mostly content to roll with the
consensus picture provided by the NBM.

The major difference in my forecast from a straight NBM forecast
is - as always - in dewpoints. For whatever reason, NBM dewpoints
are always way too high in the daytime in this area, and this
forecast is no different. Those got a good nudge downward,
particularly on Saturday if the wake of the next cold front.
Changes were not as noticeable before that front arrives with
decent onshore flow, and with onshore flow returning as early as
Sunday (but likely a little later), those changes narrowed again
next week at the very end of the forecast.

Speaking of quickly shifting to offshore flow, and then right
back, I did make some small tweaks to temperatures simply to
highlight the frontal passage a little better. But the cooldown
with this front - while at least more notable than other recent
fronts - looks fairly short-lived. Look for 70s and 80s to
dominate the back half of the work week. Saturday will ultimately
depend on the timing of the front, but for now it seems to come
early enough that it will chop down temperatures pretty
effectively. Those in our far north should only reach to around 70
degrees - probably a bit higher, but a few cool spots may very
well struggle to get out of the 60s at all. We should be warmer
closer to the coast, but as long as the front makes it early
enough to prevent a pre-frontal heat spike near peak heating, I
don't know if anything but the hottest of the localized hot spots
will manage to reach 80. After that, of course, with the onshore
flow likely returning quickly, expect a return back to an
unseasonably warm setup with temperatures both at night and in the
day reaching to around 10 degrees above average.

As far as rainfall goes, PoPs never really get all that high in
through the weekend, but never really fully go away, either. With
the short term's front stalling out over the coastal waters, then
gradually dragging back north, we'll keep a focus for shower
initiation pretty much over the area throughout most of the long
term. And if we do end up having a tropical storm (or, more
likely, its disheveled remnants if something comes this way) to
deal with, then that will provide some rain chances, too. It will
take until the weekend's front moves through the area to finally
get some rain-free weather in the picture. Given how dry almost
the entirety of October was though, I am personally fully cool
with having just some generic rain chances smeared across several
days. No concerns here for excessive rainfall, just chipping away
at any developing drought conditions bit by bit with sporadic
showers and maybe a rumble of thunder here and there.

Finally, by the very end of the forecast period, we may have
Rafael, its remnants, or maybe nothing moving into the general
region. As for discussing this, I lean strongly towards the
sentiment of "I don't wanna and you can't make me!" Truthfully,
uncertainty is very high here, and most (but not all!) plausible
scenarios that do bring the storm's center would mean a very beat
up and disorganized Rafael that doesn't necessarily make for
strong impacts. For now, I'd put pretty high likelihood on higher
seas on the Gulf late this week, and potentially some higher winds
and rain chances. Beyond that? This is something we definitely
want to keep an eye on, and also not get too carried away with
speculating about just yet.

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1052 PM CST Mon Nov 4 2024

A cold front is quickly approaching the area and will sweep
through the area through the early morning hours bringing with it
a line of strong to severe thunderstorms with northerly winds
developing in its wake. The front is expected to pass through CLL
between within the next couple of hours, IAH between 11-13z, and
the through the coast by 14-16z. The northern TAF sites (CLL, UTS,
and CXO) will have the best chance for isolated strong to severe
storms producing damaging wind gusts, but really any terminal will
have at least a marginal chance. MVFR CIGs of 1500-2500ft will
also accompany the FROPA. Scattered showers will persist for a few
hours after the cold front has passed with those ending from NW
to SE through the late morning to early afternoon with VFR
conditions returning. Northerly winds will persist through the
reminder of the day with wind speeds of 5-8 kts. MVFR CIGs may
return late Tuesday night into Wednesday morning due to lingering
moisture.

Fowler

&&

.MARINE...
Issued at 351 PM CST Mon Nov 4 2024

Strong onshore winds and elevated seas are expected through
tonight and into tomorrow. A Small Craft Advisory is in place for
all waters and will gradually end from the coast towards farther
offshore throughout the day on Tuesday. Very elevated water levels
are expected at high tide this evening, causing minor flooding
near the coast as well as strong rip currents for the Gulf facing
beaches.

A cold front will pass through Tuesday and may stall over
the coastal waters, resulting in diminishing winds becoming east
to northeasterly. Seas will also gradually subside as well. The
front stalling, however, will result in sporadic periods of
showers and isolated thunderstorms in the middle part of the week.

Mariners should monitor the progress of Tropical Storm Rafael in
the Caribbean Sea. It is forecast by the National Hurricane Center
to make its way into the central Gulf of Mexico late this week
into the weekend. Local waters are likely to see increasing east
winds and building seas with the current forecast.

&&

.TROPICAL...
Issued at 351 PM CST Mon Nov 4 2024

NHC has found the evidence of strengthening to upgrade TD 18 to
Tropical Storm Rafael. High confidence continues in the first part
of the forecast, with expected strengthening to a hurricane by the
time it reaches Western Cuba. Beyond that and for Rafael's path
into the Gulf of Mexico, uncertainty increases significantly.
While the storm appears likely to at least increase seas on our
coastal Gulf waters late this week, it's hard to say much more on
local impacts with confidence. Continue to monitor the latest from
NHC and our office for the evolving expectations on this storm.

&&

.CLIMATE...
Issued at 351 PM CST Mon Nov 4 2024

As of this afternoon, all five first order climate sites are on
track to set new record high minimum temperatures today. The
biggest threat to these records will be the line of showers and
thunderstorms along and ahead of the incoming cold front,
particularly at College Station. The potential record there may
well be lost in the final minutes of the day. Records are likely
more secure at the other four sites, but not guaranteed until the
midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  63  73  53  78 /  90  50   0  10
Houston (IAH)			  68  76  63  80 /  80  90  10  10
Galveston (GLS)			  72  80  68  79 /  30  80  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 6 AM CST Tuesday for TXZ214-313-
     335>338-436>439.

     High Rip Current Risk through Tuesday afternoon for TXZ436>439.

GM...Small Craft Advisory until 10 AM CST Tuesday for GMZ330-335-350-
     355.

     Small Craft Advisory until 4 PM CST Tuesday for GMZ370-375.

&&

SHORT TERM...Adams
LONG TERM....Luchs
AVIATION...Fowler
MARINE...Luchs

In the hours before

Special weather statement, Nov 5, 1:47 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
147 AM CST Tue Nov 5 2024

TXZ177-198-199-050815-
Walker TX-Grimes TX-Montgomery TX-
147 AM CST Tue Nov 5 2024

...GUSTY SHOWERS WILL IMPACT EAST CENTRAL GRIMES...NORTHWESTERN
MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES THROUGH 215 AM CST...

At 146 AM CST, Doppler radar was tracking gusty showers 10 miles
northwest of Montgomery, or 17 miles southwest of Huntsville, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Richards, and Crabbs Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 9575 3053 9588 3083 9576 3070 9549
TIME...MOT...LOC 0746Z 209DEG 20KT 3053 9576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Nov 5, 1:48 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
148 AM CST Tue Nov 5 2024

TXZ213-050815-
Inland Harris TX-
148 AM CST Tue Nov 5 2024

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN MONTGOMERY...SOUTHEASTERN
WALLER AND NORTHWESTERN HARRIS COUNTIES THROUGH 215 AM CST...

At 148 AM CST, Doppler radar was tracking gusty showers near Katy,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Katy, Tomball, Jersey Village, Willowbrook, Cypress, and Hooks
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3009 9577 3011 9567 3002 9545 2977 9574
      2981 9584 2986 9585
TIME...MOT...LOC 0748Z 209DEG 22KT 2985 9575

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Nov 5, 2:14 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
214 AM CST Tue Nov 5 2024

TXZ199-212-213-050845-
Waller TX-Inland Harris TX-Montgomery TX-
214 AM CST Tue Nov 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY...
NORTHEASTERN WALLER AND NORTHWESTERN HARRIS COUNTIES THROUGH 245 AM
CST...

At 213 AM CST, Doppler radar was tracking a strong thunderstorm near
Tomball, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southwestern Conroe, Tomball, Pinehurst, The Woodlands, Oak Ridge
North, Shenandoah, Magnolia, Montgomery, Stagecoach, Woodloch, The
Woodlands Pavillion, Cypress, and Hooks Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2995 9567 2995 9577 3008 9587 3040 9569
      3025 9536
TIME...MOT...LOC 0813Z 208DEG 31KT 3006 9570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Nov 5, 2:44 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
244 AM CST Tue Nov 5 2024

TXZ178-199-050915-
San Jacinto TX-Montgomery TX-
244 AM CST Tue Nov 5 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONTGOMERY...
SOUTHWESTERN SAN JACINTO...SOUTHERN WALKER AND NORTHWESTERN HARRIS
COUNTIES THROUGH 315 AM CST...

At 244 AM CST, Doppler radar was tracking a strong thunderstorm near
The Woodlands, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Conroe, Willis, Pinehurst, The Woodlands, Panorama Village, Cut And
Shoot, Stagecoach, and Lake Conroe Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3044 9528 3015 9552 3017 9554 3017 9555
      3013 9559 3014 9562 3013 9563 3016 9573
      3051 9558 3051 9554
TIME...MOT...LOC 0844Z 208DEG 31KT 3021 9558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Batiste

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:47 AM CSTSpecial Weather StatementHGXWalker28 min
Nov 5, 1:48 AM CSTSpecial Weather StatementHGXHarris27 min
Nov 5, 2:14 AM CSTSpecial Weather StatementHGXMontgomery31 min
Nov 5, 2:44 AM CSTSpecial Weather StatementHGXMontgomery31 min
Nov 5, 2:56 AM CSTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker34 min
Nov 5, 3:24 AM CSTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker36 min
Nov 5, 4:08 AM CSTAreal Flood AdvisoryHGXMontgomery3 hr
Nov 5, 5:32 AM CSTSpecial Marine WarningHGX58 min
Nov 5, 5:56 AM CSTSpecial Weather StatementHGXJackson34 min

Nearby

Beach Hazards Statements in Texas, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.